Alert archive / Arkansas / River Flood Warnings in 2018
River Flood Warning 101, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Apr 23, 2018, 9:37 PM CDT for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It took effect at Apr 23, 2018, 10:30 PM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2018, 9:37 PM CDT (02:37 UTC)
- In effect from
- Apr 23, 2018, 10:30 PM CDT
- Expired
- Apr 24, 2018, 7:41 PM CDT
- In force
- 21 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, AR, Greene County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 117 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Francis River at St. Francis (SFRA4).
- Action stage
- 19 ft
- Minor stage
- 22 ft
- Moderate stage
- 27 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07040100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
497
WGUS44 KMEG 240237
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
937 PM CDT Mon Apr 23 2018
The National Weather Service has issued a Flood Warning for the Saint
Francis River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-250237-
/O.NEW.KMEG.FL.W.0101.180424T0330Z-180426T1200Z/
/SFRA4.1.ER.180424T0330Z.180424T1800Z.180425T1200Z.NO/
937 PM CDT Mon Apr 23 2018
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Saint Francis River near Saint Francis
* from Monday April 23 until Wednesday April 25.
* At 09 PM Monday the stage was...21.9 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 22.3 feet on Tuesday April 24.
* Flood stage is 22.0 feet.
* Forecast to rise above flood stage by Monday April 23 and continue
to rise to near 22.3 feet by Tuesday April 24. The river will fall
below flood stage by Wednesday April 25.
At 22.0 feet, Several roads near Wilhelmina, Missouri are flooded.
Recreational areas and large areas of agriculture land near the river
are flooded..
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$
WLC2 follow-up statements
840
WGUS84 KMEG 241540
FLSMEG
Flood Statement
National Weather Service Memphis TN
1040 AM CDT Tue Apr 24 2018
The Flood Warning continues for the Saint Francis River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued this evening or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-251539-
/O.EXT.KMEG.FL.W.0101.000000T0000Z-180426T0300Z/
/SFRA4.1.ER.180424T0336Z.180424T1100Z.180425T0300Z.NO/
1040 AM CDT Tue Apr 24 2018
The Flood Warning continues for
the Saint Francis River near Saint Francis
* until Tuesday April 24.
* At 10 AM Tuesday the stage was 22.1 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 22.1 feet on Tuesday April 24.
* Flood stage is 22.0 feet.
* At 22.0 feet...Several roads near Wilhelmina, Missouri are flooded.
Recreational areas and large areas of agriculture land near the
river are flooded.
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$250
WGUS84 KMEG 250041
FLSMEG
Flood Statement
National Weather Service Memphis TN
741 PM CDT Tue Apr 24 2018
The Flood Warning is cancelled for the Saint Francis River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-250111-
/O.CAN.KMEG.FL.W.0101.000000T0000Z-180426T0300Z/
/SFRA4.1.ER.180424T0336Z.180424T1100Z.180424T1543Z.NO/
741 PM CDT Tue Apr 24 2018
Forecast information for
Saint Francis River near Saint Francis
* At 07 PM Tuesday the stage was 21.7 feet.
* No flooding is currently forecast.
* Flood stage is 22.0 feet.
* Forecast...The river will continue to fall.
* At 22.0 feet...Several roads near Wilhelmina, Missouri are flooded.
Recreational areas and large areas of agriculture land near the
river are flooded.
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$
WLCWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 23, 8:04 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 23, 8:04 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Memphis TN 804 PM CDT Mon Apr 23 2018 .UPDATE... Updated to increase pops this evening across eastern parts of the Mid South. && .DISCUSSION... Slow moving upper level low will continue to spread light rain showers across the area, especially across eastern sections. Pops have been increased this evening in these locations. Temperatures will remain seasonably cool overnight with low clouds and some localized fog possible. Updated forecast has been sent. JLH && .PREV DISCUSSION... /issued 307 PM CDT Mon Apr 23 2018/ Cool and occasionally wet weather to prevail through Friday, but with little if any hazards. Warmer and dry weather will arrive in time for this weekend. A slow moving cut-off upper low was centered over the Midsouth this afternoon. This upper low will move to northern middle TN / south central KY by midmorning Tuesday. Rainfall coverage should contract slightly with loss of surface heating this evening, as the main rain shield lifts east. Some westward expansion of showers is expected with surface heating on Tuesday, with light rain amounts mainly near the TN River. The upper will lift out to the Carolinas Tuesday night, with the approach of an upstream low dropping from the plains into the lower MS River valley. This feature will bring scattered showers to the Midsouth Wednesday afternoon through Thursday morning, before being pushed out by a progressive upstream trof embedded in northwest flow. An associated surface cold frontal passage and scattered showers are forecast for Friday. Friday will mark the end of the Monday-Wednesday-Friday rain periods that will likely characterize this week. An upper level ridge over the Rockies on Friday will move into the MS River valley by late Saturday, bringing dry conditions and mild daytime temps to the Midsouth. This ridge will set up over the southeast U.S. early next week, bringing above normal temps and predominately dry weather. At that time, better focus for active weather will shift to the plains, where low level instability axis will build ahead of longwave western U.S. trof. PWB && .AVIATION... 00Z TAF Set Current VFR and MVFR conditions will have a good shot at lowering to IFR and LIFR overnight...with improvements back to MVFR and possibly VFR on Tuesday. Light showers and/or drizzle expected for some of the sites early in the period...with VCSH at MKL late. Light winds...will become northwest at 9-11kts late in the cycle. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 23, 5:30 AM CDT, 16 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 530 AM CDT Mon Apr 23 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-241100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 530 AM CDT Mon Apr 23 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:26 PM CDT | River Flood Advisory | MEG | Crittenden | 4 days |
| Apr 24, 11:06 AM CDT | River Flood Warning | MEG | Mississippi | 3 days |
| Apr 24, 11:06 AM CDT | River Flood Warning | MEG | Mississippi | 5 days |
| Apr 23, 9:26 PM CDT | River Flood Advisory | MEG | New Madrid, Pemiscot | 4 days |
Nearby
River Flood Warnings in Arkansas, 2018River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.